MAUDE Adverse Event Report: ENCORE MEDICAL L.P. MANUAL SURGICAL INSTRUMENT; IMPACTION FIXTURE, RSP

ENCORE MEDICAL L.P. MANUAL SURGICAL INSTRUMENT; IMPACTION FIXTURE, RSP
Catalog Number 804-03-054
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint - the fixation screw is too short.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as the fixation screw is too short.This event occurred during surgery near the patient.The healthcare professional indicated this as a significant adverse event.There was not another suitable device available, however, the incident did not cause a delay in surgery and the surgery was completed as intended.The instrument was not inspected prior to surgery.The screw shown in the photos is shorter than the stem locking screw issued with the fixture.Given that the fixture has possibly been in use for over 3 years, there are multiple factors outside of the control of djo surgical, that may have contributed to this event.A review of the device history record (dhr) revealed, when released for use, the items met design and manufacturing requirements.Complaint database review showed no previous complaints and there were no indications that this instrument has a design or material deficiency.The root cause of this event is attributable to usage and handling, which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.Surgical instruments condition can be determined while being used for its intended purpose.The replacement of surgical instruments due to normal wear and tear does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.

Brand Name
MANUAL SURGICAL INSTRUMENT
Common Device Name
IMPACTION FIXTURE, RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10523256
Report Number1644408-2020-00763
Device Sequence Number2822601
Product Code LXH
UDI-Device Identifier00190446142706
UDI-Public(01)00190446142706
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-054
Device Lot Number221597L01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;